Kwan Kew Lai, DMD, MD; David L. Gang, MD; John K. Zawacki, MD; Timothy P. Cooley, MD
Results from recently published phase I trials (1-3) of 2′,3′-dideoxyinosine (didanosine, ddI) show promise in the treatment of patients with the acquired immunodeficiency syndrome (AIDS) and AIDS-related complex; ddI is currently being evaluated in phase II-III clinical trials and is widely available in an expanded access program. The major clinical toxicities associated with ddI include peripheral neuropathy and pancreatitis. Deaths have been associated with severe cases of pancreatitis. Laboratory abnormalities include hyperuricemia and elevated levels of hepatic aminotransferases. We report a patient with fulminant hepatic failure associated with the use of ddI.
A 36-year-old homosexual man with the Gilbert syndrome,
Kwan Kew Lai, David L. Gang, John K. Zawacki, Timothy P. Cooley. Fulminant Hepatic Failure Associated with 2′,3′-Dideoxyinosine (ddI). Ann Intern Med. 1991;115:283–284. doi: 10.7326/0003-4819-115-4-283
Download citation file:
Published: Ann Intern Med. 1991;115(4):283-284.
Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use